MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM TI LCP SUP ANT CLAVICLE PL W/LAT EXTN 6H/LT/108MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 3.5MM TI LCP SUP ANT CLAVICLE PL W/LAT EXTN 6H/LT/108MM; PLATE,FIXATION,BONE
Catalog Number 04.112.009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: patient information not available for reporting.Unknown when event took place.(b)(6).Concomitant product: unknown.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part: 04.112.009 lot: 7499730; original part mfg date: 11-october-2013; part exp.Date: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of lcp sup ant clavicle plates was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications at time of acceptance.No nonconforming reports were noted.The raw material met all dimensional and visual criteria at the time of release with no issues documented.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that a locking compression plate broke while bending it with a bending pliers.There was no prolongation of surgery reported and no patient harm.Complaint involves 1 part.Reported concomitant devices: bending pliers (part / lot: unknown, quantity: 1.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Date received by manufacturer (january 31, 2017) reported incorrectly on mw report (b)(4).The correct date should be january 19, 2017.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Fragments were generated but not in the area of the patient's body.Procedure was completed successfully with a substitute lcp plate.Reportedly no other medical intervention was required.Concomitant device reported: bending pliers (part and lot numbers unknown, quantity 1).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device 3.5 mm ti lcp sup ant clavicle pl w/lat extn 6h/lt/108 mm, part number 04.112.009, lot number 7499730.The subject device was returned with the complaint condition stating: the lcp sup-ant.Clav-plate was analyzed for conformance to print specifications, as well as the device history records were researched.No abnormal findings were identified.The broken plate was manufactured in october 2013.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformances and we therefore assume that a heavy exceeding mechanical overloading situation during bending which caused the breakage.It is shown clearly visible marks of the bending tool on the top side and as well on the bottom side we assume that repeating bending in multiple directions caused the breakage of this plate.In this relation we would like to point out following statement from the technique guide.Warning: avoid bending the plate back and forth, as this can weaken the plate.Complaint is disposed as confirmed due to evidence that plate is broken, but it's considered not valid for manufacturing standpoint because there is no evidence of issues manufacturing related.It is shown clearly visible marks of the bending tool on the top side and as well on the bottom side we assume that repeating bending in multiple directions caused the breakage of this plate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI LCP SUP ANT CLAVICLE PL W/LAT EXTN 6H/LT/108MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6330019
Report Number3003506883-2017-10018
Device Sequence Number932760
Product Code HRS
UDI-Device Identifier10886982102386
UDI-Public(01)10886982102386(10)7499730
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.112.009
Device Lot Number7499730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/14/2017
Supplement Report FDA Received Date03/16/2017
04/07/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENDING PLIERS (PART / LOT: UNKNOWN, QUANTITY: 1